NSAIDs ListNSAID list

Advil Cold And Sinus


Advil Cold and Sinus are two medications namely ibuprofen and pseudoephedrine combined into one. Ibuprofen is a type of NSAID (nonsteroidal anti-inflammatory drug) which relieves inflammation, fever and pain by decreasing the body substance which causes pain and inflammation. On the other hand, pseudoephedrine is an example of a decongestant which shrinks swollen sinuses and nasal passages leading to relief of sinus congestion and nasal symptoms.

Advil Cold and Sinus is a drug used for the treatment of symptoms of sinus pain, sinus and nasal congestion, sore throat, headache, fever, fatigue and body aches which are related to sinusitis, common cold, or flu. This drug is sold as over-the-counter medication and therefore, is frequently used to self-medicate. However, it is important that you consult your doctor before taking this medicine, as it may cause addiction.

It can be dangerous for people to take Advil Cold and Sinus without the doctor’s prescription so you should not give this medication to anyone else because everyone’s symptoms are subjective. The other person might not have the same symptoms as you do.

Forms of Advil Cold and Sinus

This drug is sold in two forms:

  • Caplets – These are beige colored sugar-coated tablets which contain 200 mg of ibuprofen and 30 mg of pseudoephedrine.
  • Liqui-gels – These types are liquid-filled gel capsule which are light gold in appearance. Ibuprofen 200 mg and pseudoephedrine 30 mg are combined in this.

 How to use Advil Cold and Sinus                             Advil Cold and Sinus

Before anything else, always take note that you must have the doctor’s advice before taking any medication. The usual suggested dosage for adults and children above 12 years old is one or two caplets/liquid-gels every four to six hours as necessary. Unless recommended by your health care provider, never take beyond 6 liqui-gels or caplets in 24 hours.

Children’s dosage on the other hand depends on some essential factors such as age and weight. The medicine for children comes in suspension and it is usually given every six hours as necessary. A medication cup or oral syringe is preferred to be used in measuring each dose rather than the ordinary teaspoon. It is because ordinary teaspoons do not yield accurate measurements and this might affect the affectivity of the medicine. Before measuring the dose, remember to shake well the suspension bottle.

There are a lot of things which can affect the medication dose that is needed by each person. Examples of these are body weight, usage of other medications or herbal medicines, or pre-existing medical conditions. That is why it is essential that you follow your doctor’s recommendations when you are taking Advil Cold and Sinus. If you happen to miss a dose of your medicine, take it as soon as you remember. However, skip the overlooked dose if the time of the next dose is close. Follow your regular scheduled dosage and never take a double dose to make up for the missed dosage. Doing so might lead to serious complications and will put you at risk.

Advil Cold and Sinus must be kept at room temperature and should be out of children’s reach. This drug comes in many different forms and several brand names. It should be noted that all forms listed above might not be available for any specific brand. Proper disposal of Advil Cold and Sinus must also be taken into consideration. Do not just throw them in the household garbage, toilet or down the sink. Consult your doctor or pharmacist regarding how to dispose these drugs which have already expired and can no longer be used.

Contraindications to the use Advil Cold and Sinus

Not everybody is free to take Advil Cold and Sinus. If you have the following conditions, do not take the medication.

  • Allergy or sensitivity to ibuprofen and pseudoephedrine or other NSAIDs such as keroprofen, naproxen and diclofenac
  • Dehydration caused by diarrhea, vomiting or poor liquid intake
  • Pre-heart surgery or post-cardiac surgery
  • Pregnant or lactating females
  • Impaired liver function or serious liver illness
  • Ulcerative colitis, peptic ulcer or Crohn’s disease
  • Difficulty in breathing resulting from intake of NSAIDs
  • Angioedema syndrome
  • Severe hypertension
  • Severe cardiac disease
  • Nasal polyps

 Side effects

Just like any medication, using Advil Cold and Sinus can also result in some side effects. Side effects are undesirable responses while taking the drug in recommended doses. They can be temporary, permanent, mild or extreme. Manageable side effects include: Constipation, diarrhea, bloating or gas, decreased appetite, insomnia and drowsiness.

If you experience vision problems, tinnitus and palpitations after taking Advil Cold and Sinus, consult your doctor immediately and seek medical advice. Serious effects include black tarry stools and bloody vomiting. These effects might also be caused by some underlying conditions so seeking your health care provider’s help is of primary importance.